MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-135-P-NS-0
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event as procedure was terminated and rescheduled.Device evaluation begun, but is not yet complete.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a right lower extremity angiogram, another manufacturer's glide wire exited the side of the crosscath support catheter as a hole was present.The procedure was terminated and the patient was brought back on another date to complete the case.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information was received from the customer regarding the reported incident.In regards to the query as to whether or not the patient's anatomy was calcified or tortuous, the customer did not report that either condition had occurred.Investigation ¿evaluation: a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a hole in the shaft of the device, which was found a distance of 36.6 cm from the distal tip.A 0.035" wire guide was inserted through the catheter, and resistance was met in the area of the observed hole; the wire guide could not be advanced further.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7267362
Report Number1820334-2018-00400
Device Sequence Number1994475
Product Code KRA
UDI-Device Identifier00827002515819
UDI-Public(01)00827002515819(17)201004(10)8266383
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCXC4.8-3.7-35-135-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;